Alert archive / California / Wind Advisories in 2023
Wind Advisory 19, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Nov 19, 2023, 2:07 PM PST for 8 counties in California. It took effect at Nov 19, 2023, 8:09 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2023, 2:07 PM PST (22:07 UTC)
- In effect from
- Nov 19, 2023, 8:09 PM PST
- Expired
- Nov 20, 2023, 12:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 77 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS76 KMTR 192207 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 207 PM PST Sun Nov 19 2023 CAZ502-504-512-514-515-200800- /O.NEW.KMTR.WI.Y.0019.231120T0500Z-231120T1700Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 207 PM PST Sun Nov 19 2023 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 9 PM this evening to 9 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
3 follow-up statements
867 WWUS76 KMTR 200409 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 809 PM PST Sun Nov 19 2023 CAZ502-504-512-514-515-201215- /O.EXT.KMTR.WI.Y.0019.231120T0409Z-231120T1700Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 809 PM PST Sun Nov 19 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 mph expected. Isolated gusts 50 to 60 mph. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 9 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and cause a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
780 WWUS76 KMTR 200446 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 846 PM PST Sun Nov 19 2023 CAZ502-504-512-514-515-201700- /O.CON.KMTR.WI.Y.0019.000000T0000Z-231120T1700Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 846 PM PST Sun Nov 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph. Isolated gusts 60 to 65 mph. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 9 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
531 WWUS76 KMTR 201655 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 855 AM PST Mon Nov 20 2023 CAZ502-512-514-201800- /O.EXP.KMTR.WI.Y.0019.000000T0000Z-231120T1700Z/ Marin Coastal Range-Santa Cruz Mountains- Eastern Santa Clara Hills- 855 AM PST Mon Nov 20 2023 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Winds gradually easing through late morning and afternoon. $$ CAZ504-515-202000- /O.EXT.KMTR.WI.Y.0019.000000T0000Z-231120T2000Z/ North Bay Interior Mountains-East Bay Hills- 855 AM PST Mon Nov 20 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 20 to 35 mph with gusts up to 50 mph. Isolated gusts 60 to 65 mph. * WHERE...North Bay Interior Mountains and East Bay Hills. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 10:41 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 19, 10:41 AM PST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1041 AM PST Sun Nov 19 2023
...New UPDATE, AVIATION, MARINE...
.SYNOPSIS...
Issued at 332 AM PST Sun Nov 19 2023
Breezy and gusty conditions build through the day, peaking into
the late night. Calm weather returns for the work week with a
warming and drying trend ahead of the holiday weekend.
&&
.UPDATE...
Issued at 1041 AM PST Sun Nov 19 2023
Current forecast is on track, dry weather today, good atmospheric
mixing with northwest winds picking up to 10 to 20 mph with locally
higher gusts into the 20 mph range across the forecast area. Daytime
highs today are forecast to reach the 60s. Breezy to gusty northeast
winds developing tonight and Monday morning across the Bay Area hills
and mountains.
&&
.SHORT TERM...
(Today and tonight)
Issued at 332 AM PST Sun Nov 19 2023
It's a much calmer night as the trough moves out of the region and a
ridge builds. This pattern change will cause gusty northerly winds
to build across the region today with the strongest winds expected
over all hills and mountains. Recent model updates have reduced the
gradient between the high and low pressures resulting in some
reduction in the strongest winds, but several areas will see 15 to
30 mph gust this afternoon and into the late night with higher
elevations seeing infrequent gusts above 45 mph into the late
night.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 332 AM PST Sun Nov 19 2023
Winds reduce into the work week as the ridge continues to build.
This will also kick off a warming and drying trend through the mid
week. The ridge collapses in the mid to late week, but is quickly
replaced by another ridge of roughly equal value with slight
hints of short-lived gusty winds in between.
Longer-term models show the second ridge lasting well into the
weekend, making for an extended dry period. The end of the longer-
term model runs branch off significantly, but keep things dry for
different reasons.
&&
.AVIATION...
(18Z TAFS)
Issued at 955 AM PST Sun Nov 19 2023
Dry weather conditions prevailing during the 18z TAF cycle, it's a
near high confidence VFR forecast. Strong surface high pressure will
build across the Great Basin tonight and Monday, the NAM forecasts the
WMC-SFO pressure gradient to increase to ~ 13 mb by Monday morning.
Lower level winds increasing and becoming gusty in the hills and mtns
of the Bay Area resulting in areas of non-convective low level wind
shear after sunset this evening to after daybreak Monday including at
the following terminals: KSTS, KAPC, KOAK, KLVK. Strong surface high
pressure continues over the Great Basin Monday night and Tuesday.
Vicinity of SFO...VFR. Northwest wind 10 to 15 knots today, shifting
to northeasterly by mid evening and continuing Monday.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR. Northwest to west winds today 10 to
15 knots. Onshore winds decreasing during the early evening becoming
east to southeast 5 to 10 knots by mid to late evening.
&&
.MARINE...
(Today through Friday)
Issued at 905 AM PST Sun Nov 19 2023
Expect breezy to gusty northwest winds and hazardous sea
conditions across the coastal waters today to Monday morning.
Breezy to gusty winds will also develop across the bays later
today. Surface high pressure will then build across the Great
Basin tonight through early week resulting in offshore winds,
continuing dry and mild weather conditions. Beginning Monday,
northwest winds will ease and shift to northeasterly to easterly.
A trough of low pressure approaches from the northwest by
Thanksgiving resulting in gusty northerly winds during the late
week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 AM PST Monday for PZZ530-535-540-
545-560-565.
Small Craft Advisory until 9 AM PST Monday for PZZ570-575.
&&
UPDATE...Canepa
SHORT TERM...Murdock
LONG TERM....Murdock
AVIATION...Canepa
MARINE...Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.